Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2021, 3:07 PM EDT for Hall County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 3:07 PM EDT (19:07 UTC)
- Expired
- Jun 14, 2021, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Hall County, GA
The radar
The Atlanta radar (KFFC), 118 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
606
WWUS82 KFFC 141907
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 14 2021
GAZ014-022>025-034-141945-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
307 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHWESTERN BANKS...
NORTHERN JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT...a strong thunderstorm was over War Hill Park, or 8
miles west of Gainesville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Buford, Braselton, Flowery Branch,
Oakwood, Lula, Maysville, Clermont, Pendergrass, Gillsville, Talmo,
Rest Haven, Candler, Coal Mountain, Murrayville, Road Atlanta-Lanier
Speedway, Lake Lanier Islands and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3424 8341 3410 8380 3411 8382 3413 8382
3409 8384 3404 8397 3431 8413 3450 8380
TIME...MOT...LOC 1906Z 329DEG 14KT 3432 8398
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:34 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 14, 2:34 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 234 PM EDT Mon Jun 14 2021 .UPDATE... 18z Aviation update below. Baker && .PREV DISCUSSION... /Issued 1108 AM EDT Mon Jun 14 2021/ UPDATE... Only minor near term adjustments made to temps/dewpts given recent obs. Still thinking weak front will support some isolated convective triggering later this afternoon, warranting some slight to low end chance pops across portions of the area with main focus across central GA. Cannot rule out something strong given progged SB/ML instability near 2000-3000 J/kg but is fairly moisture starved. Previous discussion follows... Baker PREV DISCUSSION... /Issued 735 AM EDT Mon Jun 14 2021/ Morning Area Forecast Discussion for June 14... SHORT TERM /Today through Tuesday/... A surface front located over south Georgia through the period, while a second front will push through the area as an upper level wave moving through the Great Lake region pushes east. Front will bring a shot of drier air across the area. While most of the dynamics will remain north of the forecast area with north to northwest flow aloft over the area, the will be enough moisture available today and tomorrow for slight to low chance POPs, particularly along the surface front along a line from Columbus to Athens this afternoon and along the southern fringes of our forecast area tomorrow. Convection will be mostly diurnally driven with much of the activity diminishing with the loss of heat each evening, although an isolated storm may continue into the late evening hours. Guidance temperatures look good, with warmer than normal temperatures today followed by near normal temperatures overnight and tomorrow. Atwell LONG TERM /Tuesday Night through Sunday/... I've got some good news and some potential bad news for the long term. We'll start with the good news. The long term starts on Tuesday evening where cold front should have surged through the CWA thanks to shortwave rotating through the broader long wave trough over the eastern seaboard, bringing a surge of lower dewpoints across the area and some relief from the gulf moisture. It appears this will make it far enough south that storm chances can be lowered below even slight chance mentions. Larger upper level trough will slowly push east over the next few days with subsidence behind the trough helping drive sfc high pressure in over the CWA, which will further help suppress chances of thunderstorms. High temperatures will be in the 80s to low 90s on Wednesday, but airmass under high will continue to modify and bring high temps up into the upper 80s to mid 90s by Thursday. Now for the potential bad news - the tropics. By Friday, trough moves off the coast, taking the sfc high with it. This brings sfc winds back around from the south and the beginning of the return of the gulf moisture. Over the weekend, several TPVs will help drive a series of strong shortwaves through large trough over eastern 2/3rds of CONUS. These will remain north of the area, so PoP chances will likely be mostly diurnal in nature Friday and Saturday. However, global deterministic models still continue to show a tropical low with the GoM related to the Central American Gyre. Initial development is still shown in the western Gulf on Friday, but an increasing number of ensemble members as well as repeated runs of the deterministic guidance continues to show the system getting pulled to north and then the northeast (possibly driven by imbalanced convection on the eastern side and a Beta drift effect given lack of overall steering flow) and eventually captured by the jet stream. This would bring the system towards the CWA by the end of the long term, bringing the possibility of heavy rainfall for a day or two, dependent on exact timing. It's important to highlight a few things with this system. First, there is still uncertainty, and it certainly isn't a guarantee that the system will impact us. Some ensemble members still show a more western track towards the Mexican coastline that prevents the system from pulling up this way for some time, if at all. This introduces both uncertainty in potential timing as well as if impacts will even happen. Additionally, how the development of the system occurs, from its size to its potential strength, or even if it develops at all, will have large implications on the extent of impacts here. This is not likely to strengthen into something significant, as CAG based systems can sometimes struggle to become organized, and the thermodynamic environment is not the best as Gulf waters aren't quite the jet fuel they would likely be later into the hurricane season. But even a modest tropical storm could bring both a flooding and tropical tornado threat with it. All in all, I'll continue to say what I've said all week - stay tuned as we continue to hone the forecast. Confidence is increasing of rainfall associated with the tropical moisture, and we'll have a much better handle on the rest over the coming days. Lusk && .AVIATION... 18Z Update... Mainly SCT/BKN cu field this afternoon near 5 kft and some isolated to scattered SHRA/TSRA along and ahead of a weak front pushing southward so have tempo TSRA 18-21z for northern sites and 20-24z for southern. Mostly NW winds 4-7 kts this afternoon except VRB gusts possible with any TSRA, then calm to light WNW overnight and increasing out of NW for Tuesday 9-14 kts gusting 20-24 kts. Skies becoming mostly clear overnight through Tuesday. //ATL Confidence...18Z Update... Medium on overall TSRA coverage this afternoon. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 93 68 91 64 / 20 20 0 0 Atlanta 92 70 88 65 / 20 10 0 0 Blairsville 88 62 81 57 / 20 0 0 0 Cartersville 92 66 86 62 / 10 0 0 0 Columbus 93 71 94 67 / 30 20 10 5 Gainesville 90 69 87 63 / 20 5 0 0 Macon 94 69 95 65 / 20 20 5 5 Rome 94 67 87 63 / 10 0 0 0 Peachtree City 92 68 89 63 / 30 10 0 0 Vidalia 91 73 95 70 / 10 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell/Baker LONG TERM....Lusk AVIATION...Baker
Hazardous weather outlook, Jun 14, 7:07 AM EDT, 8 hours before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 707 AM EDT Mon Jun 14 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 707 AM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms will be possible today across North and Central Georgia with the best chances in the afternoon as a front moves through the area. Primary threats will be heavy rain, frequent lightning, and gusty winds with any storms which do form. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There will be a chance of thunderstorms across south central Georgia Tuesday. Dry conditions expected Wednesday through Friday. Thunderstorms will again be possible across North and Central Georgia on Saturday and Sunday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds, and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jun 14, 12:50 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 SE MONTROSE 32.54N 83.13W
06/12/2021 LAURENS GA EMERGENCY MNGR
SEVERAL REPORTS OF TREES DOWN BETWEEN MONTROSE AND
DUDLEY, NEAR PAYNE COOK ROAD AND HWY 26. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER FFC2100403
DJNLocal storm report, Jun 14, 1:42 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND DMG HUBER 32.71N 83.55W
06/12/2021 TWIGGS GA EMERGENCY MNGR
TREES WERE DOWNED ONTO TWO HOMES ON BELL COURT IN THE
COMMUNITY OF HUBER.
&&
EVENT NUMBER FFC2100404
KMMSpecial weather statement, Jun 14, 2:18 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Mon Jun 14 2021
GAZ013>015-022-023-141900-
Hall GA-Dawson GA-Forsyth GA-Pickens GA-Lumpkin GA-
218 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...DAWSON...FORSYTH...EASTERN
PICKENS AND SOUTHWESTERN LUMPKIN COUNTIES UNTIL 300 PM EDT...
At 217 PM EDT...a strong thunderstorm was over McKee, or near
Dawsonville...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Cumming, Dawsonville, Oakwood, Dougherty, Drew, Coal
Mountain, Hightower, Juno, Matt, Silver City, Chestatee, Oscarville,
Hollis Lathem Reservoir, Auraria, Ducktown, Nimblewill, War Hill
Park, McKee and Murrayville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3429 8376 3415 8424 3431 8426 3438 8426
3438 8427 3449 8428 3459 8410
TIME...MOT...LOC 1817Z 327DEG 16KT 3448 8415
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 2:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
259 PM EDT Mon Jun 14 2021
GAZ052-053-066-067-141930-
Coweta GA-Troup GA-Heard GA-Meriwether GA-
259 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...TROUP...HEARD
AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 330 PM EDT...
At 259 PM EDT...a strong thunderstorm was near Frolona, or near
Franklin...moving south at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Franklin, Greenville, Hogansville, Grantville,
Centralhatchee, Lone Oak, Corinth, Mountville, Cannonville, Louise,
Odessadale, Piedmont Heights, Harrisonville, Hillcrest, Big Springs,
Wares Crossroads, Glenn, Saint Marks and State Line Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3338 8528 3345 8490 3300 8467 3295 8520
TIME...MOT...LOC 1859Z 347DEG 18KT 3333 8517
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 3:05 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT Mon Jun 14 2021
GAZ045-046-055-057-141945-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
305 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROCKDALE...
CLAYTON...SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL
345 PM EDT...
At 305 PM EDT...a strong thunderstorm was over Conley, or 7 miles
southeast of Atlanta...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, McDonough, Decatur, Jonesboro, Stockbridge, Forest Park,
Riverdale, Hampton, Morrow, Lovejoy, Hapeville, Avondale Estates,
Lake City, Belvedere Park, Hartsfield-Jackson Airport,
Candler-Mcafee, Lake Spivey, Rex, Hidden Valley Park and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3365 8435 3372 8435 3377 8428 3356 8402
3355 8402 3353 8404 3338 8429 3365 8445
TIME...MOT...LOC 1905Z 322DEG 11KT 3366 8432
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 14, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
307 PM EDT Mon Jun 14 2021
GAZ014-022>025-034-141945-
Hall GA-Banks GA-Jackson GA-Dawson GA-Forsyth GA-Gwinnett GA-
307 PM EDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHWESTERN BANKS...
NORTHERN JACKSON...SOUTHEASTERN DAWSON...NORTHEASTERN FORSYTH AND
NORTHEASTERN GWINNETT COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT...a strong thunderstorm was over War Hill Park, or 8
miles west of Gainesville...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Jefferson, Commerce, Buford, Braselton, Flowery Branch,
Oakwood, Lula, Maysville, Clermont, Pendergrass, Gillsville, Talmo,
Rest Haven, Candler, Coal Mountain, Murrayville, Road Atlanta-Lanier
Speedway, Lake Lanier Islands and War Hill Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3424 8341 3410 8380 3411 8382 3413 8382
3409 8384 3404 8397 3431 8413 3450 8380
TIME...MOT...LOC 1906Z 329DEG 14KT 3432 8398
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jun 13, 10:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Jun 14, 2:18 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall | 42 min |
| Jun 14, 2:59 PM EDT | Special Weather Statement | FFC | Heard, Troup | 31 min |
| Jun 14, 3:05 PM EDT | Special Weather Statement | FFC | Henry | 40 min |
| Jun 14, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 52 min |
| Jun 14, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 45 min |
| Jun 14, 4:17 PM EDT | Special Weather Statement | FFC | Harris, Troup | 43 min |
| Jun 14, 4:33 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 14, 4:48 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Newton, Rockdale, Walton | 38 min |
| Jun 14, 5:02 PM EDT | Special Weather Statement | FFC | Butts | 28 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | FFC | Taylor | 44 min |
| Jun 14, 5:34 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 26 min |
| Jun 14, 5:37 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 6:17 PM EDT | Special Weather Statement | FFC | Morgan | 43 min |
| Jun 14, 6:25 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 50 min |
| Jun 14, 6:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Jun 14, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 50 min |
| Jun 14, 6:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 44 min |
| Jun 14, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 44 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Warren | 39 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.